At the beginning of my pill pack (Loestrin 24 FE), I accidentally skipped a pill or 2, and it made me start an early period that lasted a week. I continued taking my birth control and still am. My period stopped yesterday, and today (still taking the birth control), I had unprotected sex. Should I be worried if I keep taking my pills like I'm supposed to?
Welcome to ehealthforum,
If you have missed active pill intake and if this was your first pill pack use, you will not have effective protection, and any unprotected sexual contact during first 2-3 weeks of getting started with the pill use can put you at risk for pregnancy. The early period that you describe after missing pill intake could be due to withdrawal effect. Continue to take the pills as instructed and wait and watch for your periods/withdrawal bleeding. For further clarification and assistance, visit your doctor/gynecologist. Start the next pill pack at scheduled time if pregnancy chances are ruled out.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.